What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Apr 25, 3:06 PM EST, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 25, 3:06 PM EST, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
406 PM EDT Fri Apr 25 2025
.SYNOPSIS...
A cold front sweeps east across the area tonight as low pressure
over the central Great Lakes exits east. Strong high pressure
will build south out of Canada from Saturday night through
Sunday night. A warm front will lift north across the area late
Monday, followed by a cold front late Tuesday.
&&
.NEAR TERM /THROUGH SATURDAY NIGHT/...
Active weather late this afternoon and this evening. Showers and
storms are pushing in from the west/southwest and also
developing and increasing in coverage across the local area
ahead of an approaching shortwave and cold front. Activity will
be peaking in coverage and intensity through 8 or 9 PM. There is
just enough instability and shear that we've noted a few weakly
rotating updrafts on radar...still not expecting a notable
severe weather threat this evening, though given the weak
rotation noted to this point, will need to make sure a cell or
two doesn't rotate/intensify a bit more than we've observed so
far. Gusty winds and small hail would be the main threat, with
any tornado threat pretty unlikely and of the brief/weak variety
if something were to happen. The fairly widespread coverage of
storms should cause instability to start waining by 6 or 7 PM,
so any very marginal severe threat should begin decreasing at
that time. Storms are slow-moving, with some back-building
noted across Northwest OH. The environment supports efficient
rain rates, with radar estimating up to 2.50" of rain thus far
in parts of Seneca/Wyandot Counties. While we aren't expecting
widespread flooding, will need to continue to monitor for
training/back-building convection, which could cause localized
2-3" totals in a short time and pose an isolated flash flood
risk if it occurs over an urban or otherwise prone area.
The cold front sweeps through late this evening from west to
east, with a secondary trough pushing southeast overnight
tonight. The bulk of the convection this afternoon/evening is
pre-frontal, with a secondary line of showers possibly
accompanying the front. There will likely be some drizzle or
showers with the secondary trough, especially downwind of Lake
Erie, with this activity lingering into Saturday morning in
Northeast OH and Northwest PA. Otherwise, we'll all be cloudy or
mostly cloudy to start Saturday, with gradual clearing from the
west Saturday afternoon into Saturday night. It will likely
take until some point Saturday night for clouds southeast of
Lake Erie to clear out.
Lows tonight will dip into the mid 40s to lower 50s. Not much
temperature rise on Saturday, with highs ranging from the upper
40s/lower 50s in Northeast OH and Northwest PA to near 60 along
the I-75 corridor. Lows Saturday night will mainly dip into the
30s (with a few 40s along the Lake Erie shoreline)...conditions
are somewhat favorable for radiational cooling Saturday night
with clearing skies and high pressure building in. However,
winds may take most of the night to decouple. There will likely
be some frost in low-lying areas away from Lake Erie,
particularly in parts of North Central and Northeast OH, though
a combination of the lingering wind and some question of how
quickly clouds downwind of the lake clear does lead to some
question of where/how widespread any frost is at this point.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
This short term period will favor quiet weather with high pressure
in control. A Canadian high pressure system will track across the
eastern Great Lakes region Sunday and continue onward towards the
Mid-Atlantic Region on Monday. High temperatures on Sunday will
range from the upper 50s to middle 60s with mostly sunny skies.
Temperatures will again be fairly cool Sunday night with overnight
lows in the upper 30s over far NEOH and NWPA to the mid 40s over
NWOH. There could be some patchy frost in the colder spots of NEOH
and NWPA Sunday night. A light southerly flow on the backside of the
high pressure will return on Monday. High temperatures Monday will
be warmer in the lower to middle 70s. There may be a lake breeze
Monday that tries to move off the lakeshore during the
afternoon.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
The main concern for next week will the severe weather potential on
Tuesday. A rather strong shortwave trough will track across the
Great Lakes region Tuesday. At the surface, a cold front will slide
southeastward into the lower Great Lakes and Upper Ohio Valley
Tuesday afternoon and evening. High temperatures will be in the
upper 70s and lower 80s due to strong warm, moist air advection.
Thermodynamics will favor for the development of strong to severe
thunderstorms. Moderate to strong instablilty will develop with
MLCAPE values 1500 to 2000 J/kg. Lapse rates will exceed 7 C/km over
the region. Surface dewpoints will climb into the mid 60s.
Sufficient shear will support multiple storm clusters and perhaps a
couple supercells.
The front will move through the region Tuesday night and high
pressure will build over the Great Lakes region on Wednesday.
Temperatures will be cooler Wednesday with highs in the upper 50s to
middle 60s. Another shortwave trough will track across the Midwest
into the Ohio Valley Thursday. A warm front will lift back northward
across the region late Thursday with showers and storms.
&&
.AVIATION /18Z Friday THROUGH Wednesday/...
Scattered showers and storms have developed across Northwest OH
behind a departing batch of showers over extreme Northeast OH
and Northwest PA. Shower/storm coverage will increase from
west-southwest to east-northeast, peaking after 20z across the
area with storms exiting east by 2-3z. Storms should be non-
severe, though most sites will likely see storms overhead and/or
in their vicinity for a few hours late this afternoon or early
evening, with lowest confidence at ERI. A cold front will sweep
east across the area through late this evening, shifting winds
more westerly, with a secondary trough pushing southeast late
tonight/very early Saturday. Ceilings will fall to MVFR and IFR
behind the front and trough, particularly from CLE and MFD
points east. Improvement on Saturday will be gradual from west
to east. A few showers may accompany the cold front itself late
this evening, with some showers likely coming southeast off the
lake behind the secondary trough late tonight into Saturday
morning before tapering from west to east.
Winds are generally southerly at 6-12kt this afternoon outside
of ERI. Winds will be more variable in and near thunderstorms,
with a brief/localized gust over 30kt possible with a stronger
storm or two (confidence too low to currently include). Winds
shift west late this evening, then north-northwest at 10-15kt
late tonight into Saturday.
Outlook...Non-VFR clouds will gradually improve by Saturday
night. Non-VFR possible in showers and thunderstorms Tuesday.
&&
.MARINE...
A weak area of low pressure will track across Lake Erie this evening
followed by a cold frontal passage tonight. Northwest flow will
increase 15 to 20 knots behind the cold front late tonight into
Saturday. A Small Craft headlines will likely be needed for much of
the central and eastern basins of the lake Saturday into the
evening. High pressure will build over Lake Erie on Sunday with
lighter winds. A light southerly flow will return over the lake by
Monday. The next opportunity for potential Small Craft conditions
might be on Tuesday ahead of a cold front, with offshore southwest
flow of 15 to 25 knots expected to develop. Will also need to
monitor the potential for a few strong to severe storms to impact
the lake Tuesday afternoon and evening. High pressure builds back
over the lake on Wednesday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.
&&
SYNOPSIS...Sullivan
NEAR TERM...Sullivan
SHORT TERM...77
LONG TERM...77
AVIATION...Sullivan
MARINE...77
Hazardous weather outlook, Apr 25, 4:10 AM EST, 13 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
510 AM EDT Fri Apr 25 2025
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-260915-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
510 AM EDT Fri Apr 25 2025
This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.
.DAY ONE...Today and tonight.
Showers and thunderstorms will increase in coverage late this
afternoon through this evening. Some thunderstorms may produce
locally heavy rain and could lead to flooding of urban or poor
drainage areas.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Thunderstorms are likely Tuesday afternoon and evening. Some
thunderstorms may be strong to severe.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LEZ061-142>149-162>169-260915-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
510 AM EDT Fri Apr 25 2025
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Thunderstorms are likely Tuesday afternoon and evening. Some
thunderstorms may be strong to severe.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 25, 4:08 PM EST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Cleveland OH
508 PM EDT Fri Apr 25 2025
OHZ031-252145-
Wayne OH-
508 PM EDT Fri Apr 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WAYNE COUNTY
THROUGH 545 PM EDT...
At 508 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wooster, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wooster, Orrville, Rittman, Creston, Smithville, and Marshallville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4081 8196 4099 8194 4099 8186 4094 8169
4078 8185
TIME...MOT...LOC 2108Z 204DEG 18KT 4083 8192
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SaundersSpecial weather statement, Apr 25, 4:24 PM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Cleveland OH
524 PM EDT Fri Apr 25 2025
OHZ013-022-023-252200-
Geauga OH-Portage OH-Trumbull OH-
524 PM EDT Fri Apr 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TRUMBULL...
NORTHEASTERN PORTAGE AND SOUTHEASTERN GEAUGA COUNTIES THROUGH 600 PM
EDT...
At 524 PM EDT, Doppler radar was tracking a strong thunderstorm near
West Farmington, or 15 miles southeast of Chardon, moving northeast
at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Garrettsville, West Farmington, Bristolville, and Parkman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4133 8081 4130 8100 4130 8112 4138 8115
4149 8098 4150 8095
TIME...MOT...LOC 2124Z 234DEG 14KT 4139 8107
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SaundersSpecial weather statement, Apr 25, 4:34 PM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Cleveland OH
534 PM EDT Fri Apr 25 2025
OHZ011-020-021-252200-
Summit OH-Medina OH-Cuyahoga OH-
534 PM EDT Fri Apr 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CUYAHOGA...
NORTHEASTERN MEDINA AND NORTHWESTERN SUMMIT COUNTIES THROUGH 600 PM
EDT...
At 534 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Brunswick, or 9 miles east of Medina, moving north
at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Akron, Cuyahoga Falls, Strongsville, Brunswick, North Royalton,
Macedonia, Broadview Heights, Brecksville, Hinckley, Fairlawn,
Richfield, Boston Heights, Peninsula, Montrose-Ghent, and Pigeon
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4110 8160 4110 8180 4133 8179 4130 8150
TIME...MOT...LOC 2134Z 193DEG 14KT 4118 8171
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SaundersSpecial weather statement, Apr 25, 4:50 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Cleveland OH
550 PM EDT Fri Apr 25 2025
OHZ023-252215-
Trumbull OH-
550 PM EDT Fri Apr 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN TRUMBULL COUNTY THROUGH
615 PM EDT...
At 549 PM EDT, Doppler radar was tracking a strong thunderstorm near
North Bloomfield, or 12 miles north of Warren, moving northeast at 15
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cortland, North Bloomfield, Bristolville, Mecca, and Johnston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4135 8061 4134 8088 4146 8092 4150 8077
4150 8065
TIME...MOT...LOC 2149Z 244DEG 15KT 4141 8084
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SaundersSpecial weather statement, Apr 25, 5:15 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Cleveland OH
615 PM EDT Fri Apr 25 2025
OHZ023-252300-
Trumbull OH-
615 PM EDT Fri Apr 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TRUMBULL COUNTY
THROUGH 700 PM EDT...
At 615 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cortland, or 11 miles north of Warren, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cortland, Kinsman, Mecca, Johnston, and Orangeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4134 8082 4145 8086 4150 8057 4150 8052
4132 8052
TIME...MOT...LOC 2215Z 256DEG 13KT 4139 8074
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SaundersLocal storm report, Apr 25, 5:29 PM EST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
629 PM EDT Fri Apr 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Flood 2 SSW Seven Hills 41.36N 81.68W
04/25/2025 Cuyahoga OH NWS Employee
Water over the curb along portions of
Broadview Road.
&&
RC